MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Material Split, Cut or Torn (4008); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as there was no indication that the lens was implanted.Section d6b: if explanted, give date: not applicable, as there was no indication that the lens was implanted.Section h3 - other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient moved during the implantation of the preloaded intraocular lens (iol) into the left eye, causing misfire and the lens tore while removing from opening.There was patient contact.No medical or surgical intervention was required.There was no report of any patient injury.A back-up lens was used.Through follow-up, it was learned that the procedure note from the surgeon does not disclose any additional information, only that another lens was opened and placed.There is no notation that the torn implant was placed in any part of the eye itself or when or how it was damaged.The only statement that the surgeon made was during the procedure when it was stated that it was torn and needed to be replaced because the patient moved.No further information was provided.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section d9: device available for evaluation? yes section d9: date returned to manufacturer: nov 20, 2023 section h3: evaluated by manufacturer: yes device evaluation: the complaint handpiece and lens were received inside of the original folding carton.No additional materials were received.Visual inspection revealed that the complaint handpiece was received with the plunger rod fully advanced.The lens module was inspected and no marks that would indicate that the plunger rod advanced incorrectly could be identified.The cartridge tip was observed to be stretched and with stress marks; however, these marks are considered within specification for a used cartridge.There was viscoelastic (ovd) residue dispersed throughout the length of the cartridge, suggesting that an appropriate amount of ovd/balanced salt solution (bss) was used.The lens was coated in viscoelastic residue; it was cleaned and a scratch on the optic body could be observed.The handpiece was disassembled and no issues that could cause or contribute to the complaint issue could be identified.The complaint issues "uncontrolled delivery", "iol torn", and "delivery issue" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as per complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18183476
Report Number3012236936-2023-02938
Device Sequence Number12684477
Product Code HQL
UDI-Device Identifier05050474731592
UDI-Public(01)05050474731592(17)240418
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0120
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight68 KG
Patient RaceWhite